Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 331, NWS Norman, OK

June 7, 2007Cotton County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 7, 2007, 10:00 PM CDT for Cotton County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2007, 10:00 PM CDT (03:00 UTC)
Expired
Jun 7, 2007, 10:45 PM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Cotton County, OK

The radar

The Altus AFB radar (KFDR), 59 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 3:57 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3921 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
2.7
Supercell composite
21.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 080300
SVROUN
OKC033-080345-
/O.NEW.KOUN.SV.W.0331.070608T0300Z-070608T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1000 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COTTON COUNTY IN SOUTHWEST OKLAHOMA...

* UNTIL 1045 PM CDT

* AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES NORTHEAST OF COOKIETOWN...MOVING       
  EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS OF 60     
  MPH ARE LIKELY.

* LOCATIONS IN THE WARNING INCLUDE COOKIETOWN AND WALTERS.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 13 AND 19.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3432 9846 3425 9845 3429 9814 3448 9816

$$

30
1 follow-up statement
000 
WWUS54 KOUN 080333
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1032 PM CDT THU JUN 7 2007

OKC033-080345-
/O.CON.KOUN.SV.W.0331.000000T0000Z-070608T0345Z/
COTTON OK-
1032 PM CDT THU JUN 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR COTTON COUNTY...

AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
SEVERE THUNDERSTORM 10 MILES EAST OF WALTERS...MOVING EAST AT 
20 MPH.

* THE THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN IN RURAL AREAS OF
  COTTON COUNTY.

HAIL UP TO THE SIZE OF NICKELS IS LIKELY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3435 9828 3427 9825 3429 9814 3443 9816

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:30 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 7, 9:30 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT THU JUN 7 2007

TSTM DEVELOPMENT HAS BEEN MUCH MORE SPARSE ACROSS THE CWA THAN
ANTICIPATED EARLIER TODAY AS STRONG CAP AND WEAK CONVERGENCE LIMITED
DEVELOPMENT. A FEW STRONG STORMS HAVE MANAGED TO DEVELOP IN FAR SW
OK AND THESE STORMS HAVE BEGUN TO INCREASE IN INTENSITY A BIT. COLD
FRONT CONTINUES TO CHARGE SWD THROUGH KANSAS EARLY THIS EVENING AND
RADAR AND MESONET SHOW FRONT NOW MOVING INTO FAR NW PORTIONS OF THE
FA...A BIT FASTER THAN PROGGED. STILL THINK THAT MORE WIDESPREAD
TSTM ACTIVITY WILL DEVELOP AND FRONT PUSHES SWD INTO MOIST AIRMASS
ACROSS CENTRAL AND EASTERN PARTS OF THE CWA.  THUS WILL ADJUST GRIDS
TO REFLECT MORE ISOLD ACTIVITY THIS EVENING BECOMING MORE WIDESPREAD
AFTER MIDNIGHT.

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT THU JUN 7 2007

.DISCUSSION...
SETTING UP TO BE AN ACTIVE EVENING ACROSS THE AREA. LARGE STORM
SYSTEM ACROSS UPPER MID WEST INTO THE PLAINS WILL PRODUCE QUITE A
BIT OF SEVERE WX TODAY AND TONIGHT.

SHOULD SEE SCATTERED STRONG TO SEVERE STORMS DEVELOP LATE THIS AFTN
ALONG DRY LINE... WHICH WILL BE NEAR OR JUST NORTH OF THE I-44
CORRIDOR BY LATE THIS AFTN AND IS EXPECTED TO REMAIN IN THIS GENERAL
LOCATION THROUGH MUCH OF THE EVENING. BY LATER THIS EVENING AS COLD
FRONT CATCHES THE DRY LINE AND ADDITIONAL UPPER SUPPORT MOVES
OUT INTO THE PLAINS... MORE WIDESPREAD ACTIVITY IS EXPECTED ACROSS
SOUTHEAST QUADRANT OF CWA. FRONT IS EXPECTED TO PUSH SOUTH INTO
NORTH TEXAS FRIDAY MORNING WITH BETTER CHANCES SHIFTING SOUTH OF THE
AREA BY TOMORROW AFTN.

WAA PATTERN SETS UP ACROSS THE PLAINS FRI NIGHT MAKING FOR QUICK
RETURN OF LOW LEVEL MOISTURE AND ADDITIONAL SHOWER/TSTM DEVELOPMENT
OVER AREA.

THINGS BEGIN TO DRY OUT BY LATE IN THE WEEKEND/EARLY NEXT WEEK...
ALTHOUGH WEST TO SOUTHWEST MID LEVEL FLOW MAY ALLOW STORMS THAT
DEVELOP ACROSS THE HIGH PLAINS TO APPROACH NORTHWEST OKLAHOMA.
WARMER WX CONT THROUGH MUCH OF NEXT WEEK... BEFORE PERHAPS ANOTHER
WEAK SFC FRONT PUSHES SOUTH INTO THE AREA BY THU OR FRI OF NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  62  79  62  85 /  50  10  20  30
HOBART OK         61  79  63  88 /  20  10  30  30
WICHITA FALLS TX  67  82  65  89 /  30  30  20  30
GAGE OK           50  78  54  85 /  10   0  20  30
PONCA CITY OK     59  77  58  82 /  30  10  20  20
DURANT OK         72  81  68  89 /  40  50  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/30
Hazardous weather outlook, Jun 7, 8:00 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
800 PM CDT THU JUN 7 2007

OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
800 PM CDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND EAST OF A LINE FROM PONCA CITY TO
EL RENO TO LAWTON TO SEYMOUR TEXAS.

TIMING...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING AND
OVERNIGHT HOURS.

IMPACTS...
HAIL UP TO THE SIZE OF BASEBALLS AND WIND GUSTS TO 70 MPH ARE
POSSIBLE WITH THE MOST INTENSE STORMS. A TORNADO IS STILL POSSIBLE
WITH THE STRONGEST SUPERCELL STORMS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS...WITH
OPERATIONS POSSIBLY LASTING WELL INTO THE NIGHT.

DISCUSSION...
A DRY LINE WILL CONTINUE TO BE THE FOCUS FOR THUNDERSTORM
DEVELOPMENT THIS EVENING. THE AIR MASS EAST OF THE DRY LINE REMAINS
VERY UNSTABLE...AND THIS COUPLED WITH MODERATE TO STRONG VERTICAL
WIND SHEAR WILL CONTINUE TO SUPPORT STORM DEVELOPMENT.

SUPERCELLS...WHICH WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...
DAMAGING STRAIGHT LINE WINDS... AND PERHAPS A TORNADO...WILL BE MOST
LIKELY BETWEEN NOW AND 10 PM NEAR AND EAST OF THE I-44 CORRIDOR FROM
WICHITA FALLS TO DUNCAN TO OKLAHOMA CITY...WITH A LOWER CHANCE OF
STORMS NORTHEASTWARD TOWARD THE STILLWATER AREA.

TOWARD AND AFTER MIDNIGHT...A COLD FRONT WILL SURGE SOUTHWARD AND
OVERTAKE THE DRY LINE. THUNDERSTORMS WILL LIKELY BECOME MORE
WIDESPREAD AS THIS OCCURS...WITH VERY LARGE HAIL AND DAMAGING WINDS
CONTINUING TO BE THE MAIN CONCERNS. THE TORNADO THREAT WILL DIMINISH
AS STORMS BECOME UNDERCUT BY COLD AIR BEHIND THE FRONT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...95 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THE MENTIONED COLD FRONT IS EXPECTED TO STALL OVER NORTHERN TEXAS
FRIDAY...BEFORE MOVING BACK NORTH AS A WARM FRONT ON SATURDAY.
SEVERE WEATHER WILL BE POSSIBLE NEAR AND NORTH OF THIS BOUNDARY
FRIDAY AND SATURDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

24/SMITH

In the hours before

Special weather statement, Jun 7, 8:18 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
818 PM CDT THU JUN 7 2007

OKZ037-TXZ086-080145-
TILLMAN OK-WICHITA TX-
818 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN AND WICHITA
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER WICHITA COUNTY AT 818 PM
CDT...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN TILLMAN AND WICHITA COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jun 7, 8:25 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT THU JUN 7 2007

OKZ039-080145-
STEPHENS OK-
825 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF CORUM AT 825 PM
CDT...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL... WINDS AROUND 50 MPH AND FREQUENT LIGHTNING ARE
POSSIBLE.

PEOPLE IN STEPHENS COUNTY...INCLUDING THE CITY OF DUNCAN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jun 7, 8:41 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CDT THU JUN 7 2007

OKZ037-080200-
TILLMAN OK-
841 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER TILLMAN COUNTY AT 841 PM
CDT...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN TILLMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Jun 7, 9:04 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
904 PM CDT THU JUN 7 2007

OKZ044-080230-
COTTON OK-
904 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF WALTERS AT 904
PM CDT...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL... WINDS AROUND 50 MPH AND FREQUENT LIGHTNING ARE
POSSIBLE.

PEOPLE IN COTTON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Jun 7, 9:09 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
909 PM CDT THU JUN 7 2007

OKZ037-080230-
TILLMAN OK-
909 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF GRANDFIELD AT 909
PM CDT...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN TILLMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Jun 7, 9:43 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
943 PM CDT THU JUN 7 2007

OKZ039-080300-
STEPHENS OK-
943 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER CORUM AT 943 PM CDT...MOVING
NORTHEAST AT 25 MPH. A SEVERE THUNDERSTORM WAS LOCATED ACROSS
EASTERN COTTON COUNTY AND IF IT HOLDS TOGETHER WILL MOVE INTO
WESTERN STEPHENS COUNTY BY 10 PM.

SMALL HAIL... WINDS AROUND 50 MPH AND FREQUENT LIGHTNING ARE
POSSIBLE.

PEOPLE IN STEPHENS COUNTY...INCLUDING THE CITY OF DUNCAN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:12 PM CDTSevere Thunderstorm WarningOUNCotton48 min
Jun 7, 9:50 PM CDTSevere Thunderstorm WarningOUNStephens40 min
Jun 7, 10:27 PM CDTSevere Thunderstorm WarningOUNStephens48 min
Jun 7, 11:12 PM CDTSevere Thunderstorm WarningOUNStephens48 min
Jun 7, 11:47 PM CDTSevere Thunderstorm WarningOUNCarter, Murray43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.